Can I get high on Vicodin? Yes. But at what cost? If you’re thinking about snorting Vicodin, you should know what to expect – in the short AND long term.
Here, we review what happens in the body if you snort Vicodin, as well as the dangers and safety concerns of snorting Vicodin. Does Vicodin show drug test? Yes, with a detection window that varies from days to weeks to months, depending on the type of drug screen. We welcome questions about snorting Vicodin at the end of this article, and will try to answer all legitimate questions with a personal reply ASAP.
Vicodin: What are you really snorting?
Vicodin is used to treat moderate to severe pain. The active ingredients in Vicodin are hydrocodone, a narcotic painkiller, and acetaminophen, the active ingredient in Tylenol. Vicodin also contains a variety of inactive ingredients, including colloidal silicon dioxide, croscarmellose sodium, crospovidone, microcrystalline cellulose, povidone, pregelatinized cornstarch, and stearic acid.
How does snorting Vicodin affect the body?
When used orally or when snorted, Vicodin affects the central nervous system of the body. Vicodin acts on the brain by binding to opioid receptors to affect the body’s perception of pain. But the way that Vicodin acts on the brain can also cause feelings of euphoria. Snorting Vicodin speeds up these effects, and brings on a more intense high, as well as increasing risk of overdose. Normal side effects of Vicodin include dizziness, lightheadedness, and even vomiting which may also be triggered if you snort Vicodin.
Snorting Vicodin to get high
When Vicodin is snorted, it’s absorbed into the blood stream through the tissues of the nose. But there are dangers to snorting Vicodin. When taken by inhaling Vicodin into the nasal passage, Vicodin can end up being taken in higher amounts than would normally enter the blood. This can result in an overdose, which can cause slowed breathing, loss of consciousness, severe liver damage, and even death. Snorting also raises the risk of severe adverse effects to the pain medication.
Snorting Vicodin vs oral
Taking Vicodin orally is definitely safer than snorting. Snorting Vicodin results in a much quicker onset of effects, causing almost immediate pain relief and euphoria. But when you snort Vicodin, you are also at a much greater risk of toxic effects from the drug. Oral ingestion of Vicodin may bring on a slower onset of action (Vicodin is still a short acting opioid), but pain relief effectiveness and duration with oral dosing of Vicodin are at least equal to, if not greater than, when taking orally vs. snorting Vicodin. Finally, Vicodin stays in system about the same time (half life for Vicodin is 4 hours), whether you snort it or swallow it.
Snorting Vicodin side effects
Taking Vicodin orally often causes dizziness and drowsiness. Severe side effects are more likely when the medication is not taken as prescribed, either in higher doses or using unintended methods. These effects include:
- abnormal moods
- chest tightness
- confusion, “fuzzy” thinking
- difficulty urinating
- itching and rash
- slowed/irregular breathing
Snorting Vicodin dangers
Snorting Vicodin can cause very serious side effects. Insufflating Vicodin puts you at risk of accidents – your ability to think clearly and react quickly will be impaired to a much greater extent than taking the medication orally. Snorting Vicodin can also harm your nasal passages, and spread disease (especially if you share utensils for snorting). Furthermore, snorting Vicodin can result in an addiction to the medication, since you’ll be receiving higher doses than are strictly therapeutic. Finally, death is a serious risk that you take if you don’t take Vicodin as prescribed.
Snorting Vicodin safely
Vicodin probably can’t be snorted safely, but that’s not because of the narcotic hydrocodone. It’s actually harder to overdose on hydrocodone than it is with the other active ingredient of the drug – acetaminophen. Taking more than 4000 mg of acetaminophen a day can cause liver damage, and 7000 mg or more can lead to a severe overdose. An acetaminophen overdose can cause coma, irreversible organ damage, and death. This risk is the main reason not to take Vicodin in any manner other than directed by your prescribing doctor.
Snorting Vicodin questions
Do you still have questions about snorting Vicodin? If so, please let us know. We try to respond to all Vicodin questions with a personal and prompt reply. And will answer questions about Vicodin use with honesty and without judgment.